Talk

Advanced search

Midazolam at end of life

(6 Posts)
Hotpinkangel19 Fri 02-Jun-17 16:24:22

Mum was taken off medication and IV fluids and sent home on end of life/Palliative care on 13th April. Since then she has eaten next to nothing ( nothing at all in the past month) and only has sips of lucozade when awake, but this is not often either. She's on 24 hour Midazolam by syringe driver. We didn't expect her to still be with us, surely you can't live without food and water for this long???

OP’s posts: |
Timmytoo Fri 02-Jun-17 19:38:12

I'm really sorry about your mother. It must be awful to know you're about to lose someone who brought you up and has been there your whole life sadflowers. This is a link to the stages people go through towards the end me how to cope. It's quite informative and might bring some comfort.

http://www.webmd.com/palliative-care/journeys-end-active-dying

Hotpinkangel19 Fri 02-Jun-17 20:07:54

Thank you for replying @Timmytoo

OP’s posts: |
Mrsmorton Fri 02-Jun-17 20:11:09

I have no wisdom OP but a gentle bump for someone who might. Take time to look after yourself.

Babyroobs Sat 03-Jun-17 17:43:45

It's probably the glucose in the Lucozade keeping her going, some people do go on a suprising length of time on very little.
As long as she is not distressed, then just keep offering sips so that she doesn't get a dry mouth and is comfortable. when she becomes unable to swallow there are moth sponges available and special gel for a dry mouth .Sorry to hear what you are going through.

noneedhere Sun 04-Jun-17 23:34:50

So sorry about your mum. Have you spoken with the nurses looking after her or with the pallative care team?

Join the discussion

To comment on this thread you need to create a Mumsnet account.

Join Mumsnet

Already have a Mumsnet account? Log in